Tohoku Mathematical Journal

Eigenforms of the Laplacian for Riemannian V-submersions

Peter Gilkey, Hong-Jong Kim, and JeongHyeong Park

Full-text: Open access


We study when the pull-back of an eigenform of the Laplacian on the base of a compact Riemannian $V$-submersion is an eigenform of the Laplacian on the total space of the submersion, and when the associated eigenvalue can change.

Article information

Tohoku Math. J. (2), Volume 57, Number 4 (2005), 505-519.

First available in Project Euclid: 23 February 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58J50: Spectral problems; spectral geometry; scattering theory [See also 35Pxx]

Laplacian eigenfunction eigenform Riemannian V-submersion


Gilkey, Peter; Kim, Hong-Jong; Park, JeongHyeong. Eigenforms of the Laplacian for Riemannian V-submersions. Tohoku Math. J. (2) 57 (2005), no. 4, 505--519. doi:10.2748/tmj/1140727070.

Export citation


  • Y. J. Chiang, Spectral geometry of $V$-Manifolds and its application to harmonic maps, Differential geometry: partial differential equations on manifolds (Los Angles, CA, 1990), 93--99, Proc. Sympos. Pure Math. 54, Amer. Math. Soc., Providence, R.I., 1993.
  • C. Farsi, Orbifold spectral theory, Rocky Mountain J. Math. 31 (2001), 215--235.
  • P. Gilkey, Invariance theory, the heat equation, and the Atiyah-Singer index theorem Second Edition, Studies in Advanced Mathematics, CRC Press, Boca Raton, Fla., 1995.
  • P. Gilkey, J. V. Leahy and J. H. Park, The spectral geometry of the Hopf fibration, J. Phys. A 29 (1996), 5645--5656.
  • P. Gilkey, J. V. Leahy and J. H. Park, Spinors, spectral geometry, and Riemannian submersions, Lecture Notes Series 40, Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1998.
  • P. Gilkey, J. V. Leahy and J. H. Park, Eigenvalues of the form valued Laplacian for Riemannian submersions, Proc. Amer. Math. Soc. 126 (1998), 1845--1850.
  • P. Gilkey and J. H. Park, Riemannian submersions which preserve the eigenforms of the Laplacian, Illinois J. Math. 40 (1996), 194--201.
  • C. Gordon, D. Webb and S. Wolpert, Isopectral plane domains and surfaces via Riemannian orbifolds, Invent. Math. 110 (1992), 1--22.
  • R. Harvey and J. Polking, Removable singularities of solutions of linear partial differential equations, Acta. Math. 125 (1970), 39--56.
  • J. Hebda, An example relevant to curvature pinching theorems for Riemannian foliations, Proc. Amer. Math. Soc. 114 (1992), 195--199.
  • C. Hodgson and J. Tysk, Eigenvalue estimate and isoperimetric inequalities for cone-manifolds, Bull. Austral. Math. Soc. 47 (1993), 127--143.
  • H. Kitahara, On a parametrix form in a certain $V$-submersion, Geometry and differential geometry (Proc. Conf., Univ. Haifa, Haifa, 1979), 264--298, Lecture Notes in Math. 792, Springer, New York, 1980.
  • W. Littman, Polar sets and removable singularities of partial differential equations, Ark. Mat. 7 (1967), 1--9.
  • J. H. Park, The spectral geometry of Riemannian submersions for manifolds with boundary, Rocky Mountain J. Math. 30 (2000), 353--369.
  • M. Reed and B. Simon, Methods of modern mathematical physics, vol I-IV, Academic Press, Inc. New York, 1980.
  • I. Satake, On a generalization of the notion of manifold, Proc. Natl. Acad. Sci. USA 42 (1956), 359--363.
  • I. Satake, The Gauss-Bonnet theorem for $V$-manifolds, J. Math. Soc. Japan 9 (1957), 464--492.
  • T. Shioya, Eigenvalues and suspension structure of compact Riemannian orbifolds with positive Ricci curvature, Manuscripta Math. 99 (1999), 509--516.
  • W. P. Thurston, Three-dimensional geometry and topology, Princeton Mathematical Series 35, Princeton University Press, Princeton, N. J., 1997.
  • S. Yorozu, Leaf space of a certain Hopf $r$-foliation, Nihonkai Math. J. 10 (1999), 117--130.